Patient Comments: Rhabdomyolysis - Describe Your Experience

Please describe your experience with Rhabdomyolysis.

Comment from: jack, 75 or over Male (Patient) Published: December 05

I contracted rhabdomyolysis by taking simvastatin. Although I stopped taking the drug about a year and a half ago my condition continues to get worse. I can hardly walk now and with much pain.

Was this comment helpful?Yes
Comment from: 25-34 (Patient) Published: November 07

It was horrible, I could not walk for 7 days without putting every bit of effort I had into just getting to the bathroom with machines hooked up to both arms, but it will get better in time. Mine was caused by a seizure and my kidney failed with sky high creatine levels.

Was this comment helpful?Yes
Comment from: Waiting, 65-74 Female (Patient) Published: August 10

I have been taking 40mg Lipitor for 8 years without any noticeable problem. After a Coronary Calcium Scoring test of 423, and because my total cholesterol is 202 with LDL more than 70, my doctor changed my medication to Crestor at a lower dose. I have taken Crestor 20mg four times now. The third time I noticed my left shoulder was a little sore and thought I had slept on it wrong. The day after the fourth dose, I am unable to lift my left arm more than a few inches without significant weakness and considerable pain that seems to be getting progressively worse; insomnia has also been a factor these last four nights. I have discontinued Crestor, and am waiting for my doctor to return my call from yesterday. I'm hoping these symptoms quickly disappear and after much reflection, plan to take my chances by discontinuing all statin drugs!

Was this comment helpful?Yes
Comment from: angelgirl, 45-54 Female (Patient) Published: August 10

I have been on Crestor for 3 1/2 months now and about 2 weeks ago I started having crippling muscle spasms in my legs and arms. I called a doctor and she said Crestor doesn't cause muscle spasms. So now I have constant muscle aching in upper front thighs and area between armpits and breast. It's keeping me up in pain at night and I barely can walk.

Was this comment helpful?Yes
Comment from: cejane, 55-64 Female (Patient) Published: August 10

I was prescribed Crestor at the lowest dose and within a week I experienced muscle tenderness in my forearms. I felt the need to massage them and put heat on them with little to no relief. The next set of muscles to be affected were my calf muscles. I take aspirin to relieve the aching, but the weakness of my muscles is what prompted me to discontinue the medication. Gradually, the symptoms began to reverse.

Was this comment helpful?Yes
Comment from: Jessmarie1005, 35-44 Female (Patient) Published: July 29

I was on Simvastatin for only 5 days, but my symptoms started on the 2nd day. I had terrible muscle and joint pain that basically kept me in bed for three days. My doctor failed to tell me about this particular side effect. It just happened to be a weekend and I could not call him. He only warned me about headaches and stomach pain, neither of which I had. I will never take a statin again. He immediately took me off the drug. Doctors should really be more thorough about serious side effects of these drugs!

Was this comment helpful?Yes
Comment from: lm1308, 19-24 Male (Caregiver) Published: July 29

My brother has this. He went on a night out and fell asleep sitting up on the chair next day he was rushed to hospital where we discovered he also had acute kidney failure. He has been in hospital almost 2 weeks now and is still needing dialysis, his legs are extremely swollen and they doctors don't know why his leg has got worse. His CK levels were 140,000 when he first went in. They are now down to 1000. It's scary to know that lying in the wrong position could have killed him.

Was this comment helpful?Yes
Comment from: Jessmarie1005, 35-44 Female (Patient) Published: July 29

I was on Simvastatin for only 5 days, but my symptoms started on the 2nd day. I had terrible muscle and joint pain that basically kept me in bed for three days. My doctor failed to tell me about this particular side effect. It just happened to be a weekend and I could not call him. He only warned me about headaches and stomach pain, neither of which I had. I will never take a statin again. He immediately took me off the drug. Doctors should really be more thorough about serious side effects of these drugs!

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Rhabdomyolysis - Symptoms Question: What were the symptoms of your rhabdomyolysis?
Rhabdomyolysis - Diagnosis Question: What tests and exams did you have that led to a diagnosis of rhabdomyolysis?
Rhabdomyolysis - Treatment Question: What kinds of treatment did you receive for rhabdomyolysis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.